Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

135 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

One of the old pin sites from an external fixator

One of the old pin sites from an external fixator that was removed from my lower leg/ankle a year ago is very sore to the touch and hurts when I run. I first noticed it a few weeks ago. It started a while after I started running again. Why? It was infected but I was cleared of infection about 10 months ago.
Wed, 26 Sep 2018
Report Abuse
For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I had an external fixator on my lower right leg almost 6 years ago for a tib-fib compound fracture and severely dislocated ankle. 2 of the pin sites on the upper part of my calf got infected as I was healing . The one that was not severely infected left a dimple in my leg. What causes this? I ve seen this in other folks who have had surgery that penetrated a bone. Thanks!

doctor1 MD

Hello. Since Aug 8 I ve had an external fixator for ankle distraction. I ve had four surgeries in the last year and a half. Four antibiotics (including the hospital iv after surgery) since July and staph following hardware removal . I believe I had or was on the verge of antibiotic related colitis. That combined with oxydocone, hydrocodone, and tylenol have done a number on my stomach with nausea (better due to three weeks of very bland diet). Now I suspect an ulcer. I went to MD a week and a half ago for cellulitis and possible pin site infection. Did cbc & more blood work all within normal ranges (white cell count high end of normal) so agreed no more antibiotics. Benefited from hot/cold soaks and topical antibiotic. Skin pain is bad now. Ankle very swollen. Will try to get MD appt for tomorrow or Tues. Need to be informed first for options. Scared to take anymore pain med or antibiotics. Could I possibly benefit from more aggressive topical treatment for infection and pain? Furthermore, might it be advisable to pursue iv antibiotic thus bypassing stomach?

doctor1 MD

I just had surgery last Thursday to have an external fixator frame removed and I had 7 pins and I have a rash or something irritating my leg drs think its from the hibeglens soap that I was using but not sure and its still burining and itching and no relieve yet please help

Loading Online Doctors....